Alert archive / Texas / Tornado Warnings in 2019
Tornado Warning 16, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at Apr 24, 2019, 5:07 PM CDT for Milam County, Robertson County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2019, 5:07 PM CDT (22:07 UTC)
- Expired
- Apr 24, 2019, 5:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Milam County, TX, Robertson County, TX
The radar
The Ft Hood radar (KGRK), 79 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 4:49 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.1 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1752 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
797
WFUS54 KFWD 242207
TORFWD
TXC331-395-242245-
/O.NEW.KFWD.TO.W.0016.190424T2207Z-190424T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Fort Worth TX
507 PM CDT Wed Apr 24 2019
The National Weather Service in Fort Worth has issued a
* Tornado Warning for...
Southeastern Robertson County in central Texas...
East central Milam County in central Texas...
* Until 545 PM CDT.
* At 507 PM CDT, a severe thunderstorm capable of producing a tornado
was located 9 miles southwest of Hearne, moving east at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
southeastern Robertson and east central Milam Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3068 9672 3078 9675 3094 9638 3090 9635
3087 9639 3075 9646 3070 9656 3071 9659
3073 9660 3073 9662
TIME...MOT...LOC 2207Z 248DEG 16KT 3076 9667
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
302 follow-up statements
596
WWUS54 KFWD 242218
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
518 PM CDT Wed Apr 24 2019
TXC331-242227-
/O.CAN.KFWD.TO.W.0016.000000T0000Z-190424T2245Z/
Milam TX-
518 PM CDT Wed Apr 24 2019
...THE TORNADO WARNING FOR EAST CENTRAL MILAM COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
central Texas.
LAT...LON 3071 9659 3073 9660 3073 9662 3074 9663
3075 9661 3078 9663 3078 9665 3081 9664
3082 9665 3094 9638 3090 9635 3087 9639
3075 9646 3070 9656
TIME...MOT...LOC 2217Z 244DEG 21KT 3080 9657
$$
TXC395-242245-
/O.CON.KFWD.TO.W.0016.000000T0000Z-190424T2245Z/
Robertson TX-
518 PM CDT Wed Apr 24 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR
SOUTHEASTERN ROBERTSON COUNTY...
At 517 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Hearne, moving northeast at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
southeastern Robertson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! If you are outdoors, in a mobile home, or in a
vehicle, move to the closest substantial shelter now! Get to an
interior room on the lowest floor of a sturdy building and avoid
windows.
&&
LAT...LON 3071 9659 3073 9660 3073 9662 3074 9663
3075 9661 3078 9663 3078 9665 3081 9664
3082 9665 3094 9638 3090 9635 3087 9639
3075 9646 3070 9656
TIME...MOT...LOC 2217Z 244DEG 21KT 3080 9657
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
30632
WWUS54 KFWD 242240
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
540 PM CDT Wed Apr 24 2019
TXC395-242249-
/O.EXP.KFWD.TO.W.0016.000000T0000Z-190424T2245Z/
Robertson TX-
540 PM CDT Wed Apr 24 2019
...THE TORNADO WARNING FOR SOUTHEASTERN ROBERTSON COUNTY WILL EXPIRE
AT 545 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire. However gusty winds
and heavy rain are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
central Texas.
Remember, a Severe Thunderstorm Warning still remains in effect for
southeastern Robertson County until 6 PM.
LAT...LON 3071 9659 3073 9660 3073 9662 3074 9663
3075 9661 3078 9663 3078 9665 3081 9664
3082 9665 3094 9638 3090 9635 3087 9639
3075 9646 3070 9656
TIME...MOT...LOC 2239Z 248DEG 16KT 3084 9646
$$
30What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Apr 24, 3:31 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Apr 24, 3:31 PM CDT, 1 hour 36 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 331 PM CDT Wed Apr 24 2019 .SHORT TERM... /Through Tonight/ Widespread rain covers most of the southern half of the CWA as of 3 pm. The line of storms we have been anticipating this afternoon has materialized from Burnet to Blanco and is on track to move across parts of Bell, Milam, and Robertson counties at the least. This line may expand north as it crosses into parts of southeast Texas, including Leon and Anderson counties. North of this line, steady light to moderate rain with pockets of heavier rain will continue for the next few hours. However, this rain will still result in flooding problems; in particular in the southwest portions of the CWA where an area of moderate to heavy rain remains nearly stationary. Road closures have already been reported in Comanche County and will also be possible in surrounding counties. A severe weather threat still exists across our far southern counties as the line of storms moves across that area. Strong winds will be the main threat, but we will monitor for a lower end tornado threat as this area lies along a remnant outflow boundary. The majority of the rain, including the line of storms, will move east of the region this evening, but showers and some storms will linger across the region into the overnight hours as the upper level disturbance lifts across the region. This wrap around precipitation may linger across our eastern counties through daybreak, but should end Thursday morning. Severe weather is not expected overnight. The clouds will also be slow to erode tonight, resulting in a mostly cloudy night. Overnight lows will range from the mid 50s in the west to around 60 degrees in the east. JLDunn && .LONG TERM... /Thursday through Wednesday/ In the wake of tonight's departing system, anticyclonic flow will persist through Friday, and quiet weather is expected. A front will move through the region on Thursday evening and night, but a noticeable temperature drop is not expected. The upper level flow will flatten a little by Saturday as an upper level disturbance moves through the northern Plains. This will send another front down the Plains, and a few showers may reach our northern counties Saturday night. The front may barely cross the Red River on Saturday, but isn't expected to progress any further south before lifting north Saturday night and Sunday. The GFS is significantly more aggressive with the rain along the Red River Saturday night and into Sunday, but without better upper level support, this potential appears to be an outlier at this time; but this bears watching. At this time, do not have PoPs for Sunday. Our attention then turns to Tuesday and Wednesday as the next upper level system starts racing across the country, bringing a chance for rain back to the region. This next system may have a dryline, surface low, and cold front set-up that will impact the event, but the best lift appears to stay to our northwest as the upper level disturbance tracks across Colorado and into the Central Plains. We will continue to assess the rain potential and any severe weather threat for the middle of next week. Otherwise expect pleasant temperatures this weekend through early next week with highs in the upper 70s to mid 80s and overnight lows in the 50s and 60s. JLDunn && .AVIATION... /Issued 1224 PM CDT Wed Apr 24 2019/ /18Z TAFs/ A messy weather day continues across the region impacting flying conditions. A mix of ceilings from IFR to VFR is making for near- impossible consistent trends, and I expect ceilings will fluctuate throughout the day at all the airports. Overall, I anticipate VFR conditions will prevail for the next few hours until the next round of rain arrives in a few hours. Then MVFR conditions are possible with a slow return to VFR overnight. The front has not made much progress and variable winds are being reported across the region. Eventually, north and northwest winds will settle across the region late this afternoon and evening as the low pressure system tracks across the area. The most significant impact to aviation will be the threat for thunderstorms. Scattered rain will continue for the next few hours at the Metroplex, but Waco is expected to enter more consistent rain and storms between 18-19Z. The next significant wave of storms is taking shape in the Concho Valley and is expected to impact the TAF sites between 23-02Z. A severe storm with strong straight-line winds may impact KACT, but the severe weather threat is lower for the Metroplex. Showers and possibly isolated storms will linger behind this line around the Metroplex into the overnight hours as the upper level low tracks across. All rain should be done by daybreak Thursday. JLDunn && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 59 78 58 79 59 / 80 20 0 0 0 Waco 58 78 57 77 58 / 100 0 0 0 0 Paris 60 74 54 76 56 / 80 60 0 0 0 Denton 57 77 55 77 58 / 70 20 0 0 0 McKinney 58 76 56 77 57 / 90 40 0 0 0 Dallas 60 78 58 79 59 / 100 20 0 0 0 Terrell 59 76 56 79 56 / 100 30 0 0 0 Corsicana 59 76 56 77 56 / 100 10 0 0 0 Temple 57 79 58 78 57 / 100 0 0 0 0 Mineral Wells 56 79 53 77 56 / 60 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until midnight CDT tonight for TXZ102>104- 115>122-129>135-141>148-156>162-174-175. && 82/82
Hazardous weather outlook, Apr 24, 3:43 PM CDT, 1 hour 24 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Fort Worth TX 343 PM CDT Wed Apr 24 2019 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-251100- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 343 PM CDT Wed Apr 24 2019 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Today and Tonight. Numerous thunderstorms are expected across the entire region through tonight. Locally heavy rainfall may result in some flash flooding, mainly along and south of the I-20 corridor. Some severe storms will also be possible with the best chances across Central Texas. Large hail and damaging winds will be the main hazards, but an isolated tornado can't be ruled out, mainly this afternoon. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Some thunderstorms will linger east of the I-35 corridor on Thursday. Lightning and residual localized flooding will be the primary hazards. Low thunderstorm chances will return to the region on Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible today and this evening south of the I-20 corridor.
In the hours before
Special weather statement, Apr 24, 3:58 PM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
358 PM CDT Wed Apr 24 2019
TXZ174-242145-
Milam TX-
358 PM CDT Wed Apr 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR MILAM COUNTY UNTIL 445 PM CDT...
At 357 PM CDT, Doppler radar was tracking a strong thunderstorm near
Granger Dam, or 11 miles east of Granger, moving northeast at 45 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Rockdale, Cameron, Thorndale, Buckholts and Milano.
LAT...LON 3073 9727 3075 9731 3089 9726 3111 9683
3108 9681 3106 9682 3105 9677 3103 9678
3100 9677 3100 9675 3097 9677 3093 9676
3090 9672 3091 9669 3087 9670 3081 9664
3078 9665 3076 9661 3073 9662 3046 9715
TIME...MOT...LOC 2057Z 238DEG 40KT 3071 9725
30The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 7:48 PM CDT | Special Weather Statement | FWD | Hood, Palo Pinto, Parker | 42 min |
| Apr 23, 8:22 PM CDT | Severe Thunderstorm Warning | FWD | Hood, Palo Pinto, Parker | 53 min |
| Apr 23, 9:02 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Eastland | 58 min |
| Apr 23, 9:06 PM CDT | Severe Thunderstorm Warning | FWD | Johnson, Parker, Tarrant | 54 min |
| Apr 23, 9:27 PM CDT | Areal Flood Advisory | FWD | Collin | 2 hr |
| Apr 23, 9:31 PM CDT | River Flood Warning | FWD | Dallas | 17 hr |
| Apr 23, 9:52 PM CDT | Areal Flood Advisory | FWD | Tarrant | 113 min |
| Apr 23, 9:59 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Tarrant | 76 min |
| Apr 23, 10:01 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Erath | 59 min |
| Apr 23, 10:13 PM CDT | Areal Flood Advisory | FWD | Dallas | 3 hr |
| Apr 23, 10:48 PM CDT | Areal Flood Advisory | FWD | Comanche, Erath | 3 hr |
| Apr 23, 10:57 PM CDT | Flash Flood Warning | FWD | Collin, Dallas, Denton | 3 hr |
| Apr 24, 1:26 AM CDT | Severe Thunderstorm Warning | FWD | Comanche, Hamilton, Mills | 64 min |
| Apr 24, 2:05 AM CDT | Areal Flood Advisory | FWD | Comanche, Erath | 115 min |
| Apr 24, 2:16 AM CDT | Severe Thunderstorm Warning | FWD | Coryell, Hamilton | 59 min |
| Apr 24, 3:11 AM CDT | River Flood Warning | FWD | Dallas | 16 hr |
| Apr 24, 6:28 AM CDT | Areal Flood Advisory | FWD | Bell, Coryell | 3 hr |
| Apr 24, 8:41 AM CDT | River Flood Warning | FWD | Ellis, Kaufman | 5 days |
| Apr 24, 8:41 AM CDT | River Flood Warning | FWD | Kaufman | 36 hr |
| Apr 24, 8:41 AM CDT | River Flood Warning | FWD | Navarro | 61 hr |
| Apr 24, 2:20 PM CDT | Areal Flood Advisory | FWD | Comanche, Eastland, Erath | 3 hr |
| Apr 24, 3:58 PM CDT | Special Weather Statement | FWD | Milam | 47 min |
| Apr 24, 4:10 PM CDT | Severe Thunderstorm Warning | FWD | Milam | 50 min |
| Apr 24, 4:22 PM CDT | Areal Flood Advisory | FWD | Bell | 3 hr |
| Apr 24, 4:36 PM CDT | Areal Flood Advisory | FWD | Falls, McLennan | 3 hr |
| Apr 24, 4:56 PM CDT | Severe Thunderstorm Warning | FWD | Milam, Robertson | 64 min |
| Apr 24, 5:33 PM CDT | Special Weather Statement | FWD | Robertson | 27 min |
| Apr 24, 5:44 PM CDT | Areal Flood Advisory | FWD | Robertson | 2 hr |
| Apr 24, 6:40 PM CDT | Areal Flood Advisory | FWD | Milam | 3 hr |
Nearby
Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.